Physical Signs of Shooting Up
Certain drugs are directly shot, with a syringe, into a vein, under the muscle or under the skin. This act as known as “shooting up.” Using this way allows the addict to feel the effects of the drug more quickly and more intensely. Heroin, opiates, methamphetamines, and cocaine can be used in this manner. Are you concerned that a loved one is abusing drugs? Learn to look out for the physical signs of shooting up before jumping to any conclusions. Call Better Addiction Care today to find the help you (or a loved one) need at (800) 429-7690.
A good way for how to how to tell if someone is injecting drugs is, obviously, to look at their arms. But, there are other indicators of intravenous drug use. Evidence of intravenous drug use includes hypodermic needles, tie wraps or something similar that is used for wrapping the arm so that the veins pop out, a spoon (to liquefy the drugs), and cotton balls (for straining the liquid).
Heroin is a popular drug to shoot up. It is an opioid and highly addictive. When one shoots heroin, it enters the brain most rapidly and produces a surge of euphoria, followed by a state of twilight sleep. One of the symptoms of shooting up is when the individual starts to “nod off.” This is a tell-tale sign. Other opioids that cause a similar effect include fentanyl, OxyContin, codeine, morphine, Vicodin, and methadone.
Purer heroin is becoming rapidly more popular, however, most heroin you buy on the street is cut with other substances so the profit is higher. The heroin may be cut with quinine, powdered milk, starch, and sugar. Symptoms of shooting up do include overdose. Most people are not aware of what it is they are actually taking, or how strong it is, so they are at a risk or overdose – which can lead to death.
Withdrawal from heroin can begin as quickly as a few hours after the last dose. Using heroin over a long period of time changes the physical structure of the brain as well as the physiology, which creates imbalances that may be irreversible. If you are addicted to heroin, get help now before it is too late.
About Heroin Toxicity
How you inject the heroin, will dictate how quickly the drug takes hold. Additionally, peak levels of toxicity set in at during periods depending upon how one ingests it.
- When injected intravenously, peak toxicity is within thirty minutes
- For intramuscular use, peak toxicity is within thirty minutes
- When snorted, peak toxicity is within thirty minutes
- When injected under the skin, peak toxicity is within ninety minutes.
Physical Signs of Shooting Up
- Tiny pupils
- Nodding off
- Runny nose
- Sleepy eyes
- Flushed skin
- Slowed breathing
- Covering the arms with long sleeves
- Decreased appetite
- Decline in grooming habits
- Slurred speech
- Rubber tubing
- Tiny baggies
- Burnt spoons
- Small glass pipes
- Dark, sticky residue (black tar heroin)
- Tan or whitish powder residue
Addiction is a chronic and relapsing disease. It does not care whether you are rich or beautiful. Addiction is an equal opportunity situation. It is not racist or biased. People commonly have the misconception that if someone is an addict, they are morally corrupt in some way. That could not be further from the truth. Sobriety is attainable – but sometimes, we need to ask for help because it is too much to bear on our own. Please do not feel ashamed.
If you are still unsure as to how to tell if someone is injecting drugs, or for more information on the physical signs of shooting up, call Better Addiction Care. Do not let addiction dictate who you are. Although the journey may be riddled with bumps, it is possible to become clean and live a sober life. All you have to do is ask for help. Call us today at 1.800.429.7690.